Limits...
Reticular telangiectatic erythema: case report and literature review.

Beutler BD, Cohen PR - Dermatol Pract Concept (2015)

Bottom Line: Local microcirculatory changes and subcutaneous implantable cardioverter-defibrillator-related obstruction of blood flow have been suggested as possible mechanisms of pathogenesis.The diagnosis can usually be established by clinical presentation.Therefore, patch testing can usually be omitted.

View Article: PubMed Central - PubMed

Affiliation: University of Nevada, Las Vegas, School of Allied Health Sciences, Las Vegas, Nevada, USA.

ABSTRACT

Background: Reticular telangiectatic erythema is a benign cutaneous reaction that may occur in patients who have received a subcutaneous implantable cardioverter-defibrillator. Reticular telangiectatic erythema is characterized by asymptomatic telangiectasias, blanchable erythematous patches, or both overlying and/or adjacent to the subcutaneous implantable cardioverter-defibrillator.

Purpose: We describe a man who developed reticular telangiectatic erythema after receiving a subcutaneous implantable cardioverter-defibrillator and review the salient features of this condition. We also summarize the conditions that can mimic reticular telangiectatic erythema.

Materials and methods: The features of a man with reticular telangiectatic erythema are presented and the literature on reticular telangiectatic erythema is reviewed.

Results: Our patient developed reticular telangiectatic erythema within one month of subcutaneous implantable cardioverter-defibrillator insertion. The subcutaneous manifestations were asymptomatic. The patient concurred to have periodic clinical follow up and his condition will be monitored for any changes.

Conclusion: Reticular telangiectatic erythema is a benign condition characterized by the development of erythema, telangiectasia, or both following insertion of a subcutaneous implantable cardioverter-defibrillator. Other subcutaneous implantable cardioverter-defibrillator-related side effects, such as pressure dermatitis and contact dermatitis, can mimic the condition. Reticular telangiectatic erythema can also be observed following insertion of other devices or, rarely, in the absence of inserted devices. Local microcirculatory changes and subcutaneous implantable cardioverter-defibrillator-related obstruction of blood flow have been suggested as possible mechanisms of pathogenesis. The diagnosis can usually be established by clinical presentation. Therefore, patch testing can usually be omitted. Reticular telangiectatic erythema is typically asymptomatic and thus removal of the device is not required.

No MeSH data available.


Related in: MedlinePlus

Distant (A) and closer (B) views of reticular telangiectatic erythema on the left chest show the insertion site scar and superior border of the subcutaneous implantable cardioverter-defibrillator; telangiectasias and minimal erythema are noted. (Copyright: ©2015 Beutler et al.
© Copyright Policy
Related In: Results  -  Collection


getmorefigures.php?uid=PMC4325699&req=5

f2-dp0501a16: Distant (A) and closer (B) views of reticular telangiectatic erythema on the left chest show the insertion site scar and superior border of the subcutaneous implantable cardioverter-defibrillator; telangiectasias and minimal erythema are noted. (Copyright: ©2015 Beutler et al.


Reticular telangiectatic erythema: case report and literature review.

Beutler BD, Cohen PR - Dermatol Pract Concept (2015)

Distant (A) and closer (B) views of reticular telangiectatic erythema on the left chest show the insertion site scar and superior border of the subcutaneous implantable cardioverter-defibrillator; telangiectasias and minimal erythema are noted. (Copyright: ©2015 Beutler et al.
© Copyright Policy
Related In: Results  -  Collection

Show All Figures
getmorefigures.php?uid=PMC4325699&req=5

f2-dp0501a16: Distant (A) and closer (B) views of reticular telangiectatic erythema on the left chest show the insertion site scar and superior border of the subcutaneous implantable cardioverter-defibrillator; telangiectasias and minimal erythema are noted. (Copyright: ©2015 Beutler et al.
Bottom Line: Local microcirculatory changes and subcutaneous implantable cardioverter-defibrillator-related obstruction of blood flow have been suggested as possible mechanisms of pathogenesis.The diagnosis can usually be established by clinical presentation.Therefore, patch testing can usually be omitted.

View Article: PubMed Central - PubMed

Affiliation: University of Nevada, Las Vegas, School of Allied Health Sciences, Las Vegas, Nevada, USA.

ABSTRACT

Background: Reticular telangiectatic erythema is a benign cutaneous reaction that may occur in patients who have received a subcutaneous implantable cardioverter-defibrillator. Reticular telangiectatic erythema is characterized by asymptomatic telangiectasias, blanchable erythematous patches, or both overlying and/or adjacent to the subcutaneous implantable cardioverter-defibrillator.

Purpose: We describe a man who developed reticular telangiectatic erythema after receiving a subcutaneous implantable cardioverter-defibrillator and review the salient features of this condition. We also summarize the conditions that can mimic reticular telangiectatic erythema.

Materials and methods: The features of a man with reticular telangiectatic erythema are presented and the literature on reticular telangiectatic erythema is reviewed.

Results: Our patient developed reticular telangiectatic erythema within one month of subcutaneous implantable cardioverter-defibrillator insertion. The subcutaneous manifestations were asymptomatic. The patient concurred to have periodic clinical follow up and his condition will be monitored for any changes.

Conclusion: Reticular telangiectatic erythema is a benign condition characterized by the development of erythema, telangiectasia, or both following insertion of a subcutaneous implantable cardioverter-defibrillator. Other subcutaneous implantable cardioverter-defibrillator-related side effects, such as pressure dermatitis and contact dermatitis, can mimic the condition. Reticular telangiectatic erythema can also be observed following insertion of other devices or, rarely, in the absence of inserted devices. Local microcirculatory changes and subcutaneous implantable cardioverter-defibrillator-related obstruction of blood flow have been suggested as possible mechanisms of pathogenesis. The diagnosis can usually be established by clinical presentation. Therefore, patch testing can usually be omitted. Reticular telangiectatic erythema is typically asymptomatic and thus removal of the device is not required.

No MeSH data available.


Related in: MedlinePlus